Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Jackson, MS

January 8, 2008Clay County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 8, 2008, 6:00 PM CST for Clay County, Oktibbeha County, Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2008, 6:00 PM CST (00:00 UTC)
Expired
Jan 8, 2008, 6:30 PM CST
In force
30 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 47 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 6:22 PM CSTHAIL 0.75West Point, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 3:59 PM CSTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -270 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-270 m²/s²
0-3 km storm-relative helicity
-234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 090001
SVRJAN
MSC025-105-090030-
/O.NEW.KJAN.SV.W.0013.080109T0000Z-080109T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CST TUE JAN 8 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST POINT...
  NORTHERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 630 PM CST

* AT 600 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...    
  AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 
  FROM NEAR MONTPELIER TO 7 MILES WEST OF STARKVILLE AND MOVING EAST 
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STARKVILLE BY 610 PM CST...
  WEST POINT AND TIBBEE BY 615 PM CST...

THIS IS A DANGEROUS STORM. TORNADOES ARE POSSIBLE WITH SEVERE 
THUNDERSTORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3378 8871 3368 8871 3368 8850 3355 8854
      3350 8861 3350 8866 3345 8868 3344 8902
      3378 8887
TIME...MOT...LOC 0000Z 271DEG 36KT 3360 8881

$$

EEC
1 follow-up statement
000 
WWUS54 KJAN 090020
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CST TUE JAN 8 2008

MSC025-105-090030-
/O.CON.KJAN.SV.W.0013.000000T0000Z-080109T0030Z/
CLAY MS-OKTIBBEHA MS-
618 PM CST TUE JAN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR NORTHEASTERN OKTIBBEHA AND EASTERN CLAY COUNTIES...

AT 618 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED FROM 
WEST POINT TO STARKVILLE...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL PASS NEAR WEST POINT UNTIL 630 PM CST.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3378 8871 3368 8871 3368 8850 3355 8854
      3350 8861 3350 8866 3345 8869 3344 8881
      3376 8874
TIME...MOT...LOC 0018Z 266DEG 33KT 3358 8867

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 3:45 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jan 8, 3:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST TUE JAN 8 2008

.SHORT TERM...ANOMALOUS WARMTH AND LOW LEVEL MOISTURE ACROSS THE
REGION TODAY HAS GIVEN THE ATMOSPHERE ENOUGH INSTABILITY TO FUEL
SOME POTENT STORMS LATE THIS AFTERNOON ALONG AND AHEAD OF AN
APPROACHING FRONT. UPPER LEVEL FORCING AND SURFACE PRESSURE LEVELS
ARE BORDERLINE FOR SEEING WIDESPREAD SEVERE WEATHER IN THE
ARKLAMISS...BUT LEVELS OF INSTABILITY ARE APPARENTLY TIPPING THE
SCALES IN FAVOR FOR THE PRODUCTION OF POTENT STORMS. MOST OF THE
SEVERE WEATHER SHOULD BE CONFINED TO THE VICINITY OF THE FRONTAL
ZONE NORTH OF I-20 THIS EVENING (WHERE ATMOSPHERIC SHEAR AND FORCING
IS BEST). HOWEVER...LONE SUPERCELL NOW HEADING TOWARD THE SOUTH SIDE
OF THE METRO FORMED WELL OUT AHEAD OF THE FRONT IN AN AREA THOUGHT
TO BE THERMALLY CAPPED TO DEEP CONVECTION. EXPECTING A GOOD BIT OF
THE ACTIVITY TO CALM DOWN WITHIN THE NEXT FEW HOURS AS THE SETTING
SUN ALLOWS INSTABILITY TO LESSEN AND SHEAR WANES WITH SURFACE LOW
PULLING WELL TO THE NORTH. STILL WILL BE ENOUGH JUICE AND FORCING TO
CONTINUE SHOWERS AND WEAKER STORMS WITH THE FRONT THROUGH EARLY
MORNING AS THE BOUNDARY PROGRESSES WEST TO EAST. HEAVIEST DOWNPOURS
SHOULD OCCUR OVER NORTHERN ZONES WITH ALMOST ALL AREAS RECEIVING
AMOUNTS UNDER ONE INCH. COOLER AIR COMING IN THE WAKE OF THE FRONT
WILL BE FELT BY MORNING...BUT TEMPERATURES RANGING FROM 40 TO 50
FROM NORTH TO THE SOUTH WILL NOT FEEL THAT BAD FOR EARLY JANUARY.

LAKE WIND ADVISORY AND WIND ADVISORY WILL LIKELY BE ALLOWED TO
EXPIRED AT 6 PM SINCE PRESSURE GRADIENTS SHOULD DROP OFF
DRAMATICALLY BY THAT TIME. /BB/

.LONG TERM...DECENT POCKET OF MOISTURE REMAINS IN THE WAKE OF THE
FRONTAL PASSAGE TONIGHT...JUST SHY OF 700 MB OVER SERN ZONES. WEAK
VERTICAL MOTION IS NOTED WITH WEAK WAVES IN UPPER FLOW AND LIFTED
INDICES SUGGEST THAT A SLIGHTLY UNSTABLE AIR MASS WILL REMAIN IN
PLACE SOUTH OF INTERSTATE 20. THIS WILL BE SUFFICIENT TO MAINTAIN AT
LEAST A SLIGHT CHANCE OF SHOWERS OVER MOST SRN ZONES THROUGH
TOMORROW. THE FRONT STALLS JUST OFFSHORE FOR MOST OF THE DAY
WEDNESDAY BUT BEGINS TO EDGE INLAND LATE...LIFTING ACROSS MUCH OF
THE FORECAST AREA BY SUNRISE THURSDAY. THE RETURNING WARM FRONT WILL
SERVE AS THE LEADING EDGE OF LOWER 60S BACK INTO THE
REGION...LEAVING ABUNDANT MOISTURE IN PLACE WHEN THE NEXT FRONTAL
SYSTEM MOVES THROUGH THURSDAY.

THE AIR MASS DESTABILIZES FROM THE SOUTHEAST WED NIGHT WITH SURFACE
DEWPOINTS IN THE LOWER 60S FOR MOST AREAS S OF INTERSTATE 20 AND
LAPSE RATES NEARING 6 DEGS. SCATTERED THUNDERSTORMS WILL RETURN LATE
WEDNESDAY NIGHT AND STRONGER STORMS MAY BE POSSIBLE TOWARD DAYBREAK
THURSDAY. THE AIR MASS WILL CONTINUE TO DESTABILIZE DURING THE DAY
AND THE LOW LEVEL JET WILL INTENSIFY AS IT SHIFTS EWD ACROSS THE
REGION. UPPER SUPPORT WILL BE MORE THAN SUFFICIENT WITH A 120+KT 250
MB JET EXTENDING ACROSS NWRN MS BY THURSDAY AFTERNOON. WITH HEALTHY
SHEAR DEVELOPING (0-1KM HELICITY VALUES RANGE FROM 150-200) AND
SUFFICIENT INSTABILITY SETTING UP...THE STAGE WILL BE SET FOR
ANOTHER ROUND OF POTENTIALLY SEVERE THUNDERSTORMS FOR MUCH OF THE
AREA THURSDAY. CURRENT INDICATIONS ARE THAT AREAS ALONG AND SOUTH OF
A LINE FROM VICKSBURG TO COLUMBUS WILL SEE THE BEST CHANCE OF SEVERE
WEATHER.

THE FRONT LIFTS TO THE EAST THURSDAY NIGHT AND HIGH PRESSURE BUILDS
IN FRIDAY. MODELS DIVERGE ON THE SOLUTIONS FOR THE WEEKEND. THE GFS
IS PULLING BACK ON POPS FOR THE WEEKEND...KEEPING THE LOW WELL
OFFSHORE NOW. THE EURO SHIFTS A FLAT SURFACE TROUGH NEAR THE REGION
AND MAINTAINS RAIN CHANCES FOR LATE SATURDAY AND SUNDAY. WILL LEAVE
SMALLER RAIN CHANCES IN FORECAST FOR NOW CONSIDERING MODEL
UNCERTAINTY.

GENERALLY FOLLOWED PREVIOUS FORECAST THINKING ON EXTENDED PORTIONS.
PREVIOUS EXTENDED DISCUSSION IS ATTACHED:
HIGH PRESSURE WILL MOVE IN FRIDAY BEHIND THE STORM SYSTEM. THIS WILL
KEEP THE AREA DRY FOR FRIDAY INTO FRIDAY NIGHT WITH TEMPERATURES
NEAR CLIMATOLOGY.  BY SATURDAY WE SEE ANOTHER SHORTWAVE APPROACH THE
AREA.  A SURFACE LOW SHOULD DEVELOP OVER THE NORTHWESTERN GULF AND
MOVE EAST ACROSS THE NORTHERN GULF.  THIS SHOULD BRING SHOWERS TO
THE AREA FOR SATURDAY AND INTO SUNDAY.  HAVE REMAINED RATHER CLOSE
TO GUI POPS FOR THIS TIME PERIOD. FOR THE BEGINNING OF THE WORK WEEK
WE SHOULD SEE SURFACE HIGH PRESSURE BUILD IN OVER THE REGION AND
THIS IS IN SOMEWHAT AGREEMENT BETWEEN THE ECMWF AND GFS.  HAVE WENT
AHEAD AND LOWERED POPS A BIT TO TAKE OUT MENTION OF ANY SHOWERS FOR
THIS TIME PERIOD UNTIL TUESDAY WHEN THE HIGH SHOULD BEGIN TO SHIFT
TO THE EAST.  TEMPERATURES THROUGH THE EXTENDED SHOULD REMAIN NEAR
CLIMATOLOGY WITH A DRIER AND COOLER AIRMASS MOVING INTO THE REGION
BEHIND THE SYSTEM THURSDAY.  HIGHS LOOK TO BE IN THE 40S AND 50S
WITH LOWS AROUND FREEZING...GIVE OR TAKE A FEW DEGREES...FOR THE
WEEKEND THROUGH THE REMAINDER OF THE FORECAST PERIOD. /14/

&&

.AVIATION...
STORMY WEATHER PRECEDING A COLD FRONTAL PASSAGE THIS EVENING WILL BE
THE MAIN STORY FOR THE ARKLAMISS REGION TONIGHT. EXPECT SOME STORMS
TO BE SEVERE WITH GUSTY WINDS AND HAIL...ESPECIALLY NORTH OF I-20.
WINDS WILL SHIFT AROUND TO NORTHERLY BEHIND THE FRONT...BUT SHOULD
NOT BE TOO GUSTY. EXPECT BRIEF IFR (AND NOT QUITE AS BRIEF MVFR)
CONDITIONS TO ACCOMPANY THE FRONTAL PASSAGE...ALTHOUGH CONDITIONS
SHOULD BE MOSTLY VFR BY EARLY TOMORROW WITH CLOUD DECKS ABOVE 5 KFT.
/BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  61  55  69 /  73  16  42  68
MERIDIAN      51  61  56  71 /  85  21  67  75
VICKSBURG     48  61  53  68 /  43  14  27  58
HATTIESBURG   52  63  58  72 /  66  24  45  70
NATCHEZ       48  60  53  70 /  49  21  23  68
GREENVILLE    44  58  51  63 /  31   6  22  43
GREENWOOD     44  60  52  64 /  46   9  33  52

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ028>033-
     037>039-043>050-053.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
     025>027-034>036-040>042.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
     015-016-023>025.

AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

SHORT TERM:50
LONG TERM: 03
Hazardous weather outlook, Jan 8, 3:39 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST TUE JAN 8 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
092145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
339 PM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A POTENT UPPER AIR DISTURBANCE AND COLD FRONT MOVING THROUGH THE
REGION WILL SWEEP SHOWERS AND THUNDERSTORMS ACROSS THE ARKLAMISS THIS
EVENING. ACTIVITY SHOULD EXIT SOUTHEAST MISSISSIPPI LATE TONIGHT.

LEVELS OF INSTABILITY AND SHEAR ARE SUCH THAT ANY STORM COULD BE
CAPABLE OF SMALL HAIL AND GUSTY WINDS TO AT LEAST 45 MPH.
HOWEVER...SEVERE STORMS WILL GENERALLY BE CONFINED TO LOCATIONS ALONG
AND NORTHEAST OF THE NATCHEZ TRACE THROUGH 7 OR 8 PM...AND THEN
MAINLY TO LOCATIONS IN NORTHEAST MISSISSIPPI DURING THE MID EVENING
HOURS. THE SEVERE WEATHER THREAT SHOULD BE DIMINISHING QUICKLY
THEREAFTER. EXPECT THE MAIN RISK WITH SEVERE STORMS TO COME FROM
LARGE HAIL AND DAMAGING WINDS...ALTHOUGH TORNADOES CANNOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THE NEXT COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY. A WAVE OF
GULF MOISTURE WILL LIFT INLAND AHEAD OF THIS SYSTEM WEDNESDAY
NIGHT...SETTING THE STAGE FOR MORE POSSIBLY SEVERE THUNDERSTORMS
DURING THE DAY THURSDAY. A FEW STRONGER STORMS MAY BE POSSIBLE JUST
BEFORE DAY BREAK THURSDAY BUT THE PRIME TIME FOR POSSIBLE SEVERE
WEATHER WILL BE DURING THE DAY THURSDAY WHEN THE COLD FRONT SWEEPS
THROUGH. AREAS ALONG AND SOUTH OF A LINE FROM COLUMBUS TO VICKSBURG
WILL SEE THE BEST CHANCE OF SEVERE THUNDERSTORMS. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE MOST PREVALENT SEVERE STORM RISK BUT
TORNADOES WILL ALSO BE POSSIBLE.

FOR THURSDAY NIGHT THROUGH TUESDAY...THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50/03

In the hours before

Local storm report, Jan 8, 4:44 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     SCHLATER                33.64N 90.35W
01/08/2008                   LEFLORE            MS   PUBLIC

            A COUPLE OF TREES WERE BLOWN DOWN IN TOWN.

&&

CME
Local storm report, Jan 8, 4:51 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     1 NNW DODDSVILLE        33.67N 90.53W
01/08/2008                   SUNFLOWER          MS   EMERGENCY MNGR

            POWER LINES DOWN ALONG HIGHWAY 49 BETWEEN DODDSVILLE AND
            RULEVILLE.

&&

ECT
Local storm report, Jan 8, 4:57 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     MOORHEAD                33.45N 90.51W
01/08/2008                   SUNFLOWER          MS   EMERGENCY MNGR

            MENS DORM DAMAGED AT DELTA COMMUNITY COLLEGE.

&&

ECT
Local storm report, Jan 8, 5:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     3 S CARROLLTON          33.46N 89.92W
01/08/2008                   CARROLL            MS   LAW ENFORCEMENT

            A COUPLE OF TREES WERE BLOWN OFF HWY 17S.

&&

CME
Local storm report, Jan 8, 5:13 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             3 NW DUCK HILL          33.66N 89.75W
01/08/2008  E0.75 INCH       MONTGOMERY         MS   AMATEUR RADIO

&&

CME
Local storm report, Jan 8, 5:56 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             CLARKSON                33.64N 89.15W
01/08/2008  E1.00 INCH       WEBSTER            MS   PUBLIC

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 6:01 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Madison44 min
Jan 8, 6:09 PM CSTTornado WarningJANRankin, Simpson, Smith36 min
Jan 8, 6:21 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln39 min
Jan 8, 6:28 PM CSTSevere Thunderstorm WarningJANClay, Lowndes32 min
Jan 8, 6:43 PM CSTTornado WarningJANJasper, Smith47 min
Jan 8, 7:10 PM CSTSevere Thunderstorm WarningJANMarion50 min
Jan 8, 7:28 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee, Winston47 min
Jan 8, 7:44 PM CSTSevere Thunderstorm WarningJANKemper46 min
Jan 8, 7:44 PM CSTSevere Thunderstorm WarningJANSimpson, Smith46 min
Jan 8, 8:19 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Smith41 min
Jan 8, 8:34 PM CSTSevere Thunderstorm WarningJANForrest, Lamar41 min
Jan 8, 8:37 PM CSTSevere Thunderstorm WarningJANLauderdale38 min
Jan 8, 8:41 PM CSTSevere Thunderstorm WarningJANJasper, Newton34 min
Jan 8, 9:01 PM CSTSevere Thunderstorm WarningJANClarke, Jasper44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.